Arkansas, 2014Damaging Winds in Arkansas, April 8, 2014
April 8, 2014 · NWS LZK · 8 events in 8 counties and zones
A cold front moved through Arkansas on the 8th. Gusty winds associated with the storms blew down trees and power lines, with some of the trees falling on houses.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $675,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through Arkansas on the 8th. Gusty winds associated with the storms blew down trees and power lines, with some of the trees falling on houses. Very cold air aloft brought small hail to many locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 8, 11:50 AM CST, 25 minutes earlier.
Area forecast discussion, Apr 8, 11:50 AM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT TUE APR 8 2014
.DISCUSSION...
UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
COLD UPPER LEVEL DISTURBANCE IS PRODUCING SCATTERED VIGOROUS
SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST ACROSS THE STATE THIS
AFTERNOON. HAVE TRIED TO ACCOUNT FOR INITIAL LINE...WHICH WAS
SITUATED FROM KELD THROUGH KLIT AND UP TO KBVX AT 1745Z...AND
FURTHER SHRA/TSRA DEVELOPMENT UPSTREAM THAT WILL MOVE ACROSS THE
STATE OVER THE NEXT SEVERAL HOURS. AS SUCH...THREW IN BLANKET VCTS
FOR ALL SITES AT SOME POINT IN THE NEXT 6 HOURS...WITH A 3-4 HR
TEMPO FOR -TSRA. CONVECTIVE COVERAGE SHOULD BE ENOUGH ACROSS THE
STATE FOR ALL TERMINALS TO STAND A GOOD CHANCE OF SEEING THUNDER.
OTHERWISE...VFR CONDITIONS ARE EXPECTED FROM THIS EVENING ONWARD
AS THE UPPER SYSTEM DEPARTS AND HIGH PRESSURE BEGINS TO BUILD IN.
MAY HAVE TO TAKE ANOTHER LOOK AT FOG POTENTIAL WITH THE 00Z TAF
ISSUANCE...BUT FOR NOW GUIDANCE DOES NOT SUPPORT MENTIONING ANY
FOG LATE TONIGHT OR EARLY WEDNESDAY MORNING.
&&
PREV DISCUSSION... /ISSUED 305 AM CDT TUE APR 8 2014/
SHORT TERM...TODAY THROUGH FRIDAY NIGHT
A FEW SHOWERS NOTED ON RADAR THIS MORNING ACROSS WESTERN
ARKANSAS...SLOWING MOVING TO THE EAST. THE UPPER LEVEL TROUGH THAT
HAS BEEN PLAGUING THE STATE FOR THE PAST FEW DAYS IS DEEPENING AND
PASSING OVER THE STATE THIS MORNING AS WELL.
A WAVE ROUNDING THE BACKSIDE OF THE TROUGH WILL INITIATE SOME
ADDITIONAL SHOWER ACTIVITY ACROSS THE FORECAST AREA LATER TODAY.
SOME ISOLATED THUNDERSTORMS MAY BE NOTED AS WELL AS AFTERNOON
HEATING TAKES PLACE. CAN/T RULE OUT SOME SMALL HAIL THIS AFTERNOON
AS RAPID COOLING ALOFT COULD LEAD TO SOME HAIL PRODUCTION WITH THE
ISOLATED CONVECTION...PARTICULARLY ACROSS EASTERN AREAS.
OF MORE NOTICE TODAY WILL LIKELY BE THE WINDS. STRONG NORTHWEST
WINDS WILL BE USHERED INTO THE STATE THIS AFTERNOON AS A COLD FRONT
DROPS OUT OF THE SOUTHERN PLAINS AND MOVES THROUGH THE STATE. A LAKE
WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE FORECAST
AREA AS WINDS SHOULD PICK UP TO 15 TO 25 MPH...WITH HIGHER GUSTS
AT TIMES.
SURFACE HIGH PRESSURE WILL BUILD INTO THE STATE THROUGH WEDNESDAY
WITH A WARMING TREND STARTING BY WEDNESDAY AFTERNOON. SOME FROST
MAY BE NOTED ACROSS WESTERN AND NORTHERN AREAS WEDNESDAY MORNING.
STRONG WINDS WILL ONCE AGAIN BE POSSIBLE ON THURSDAY AS HIGH
PRESSURE RETREATS TO THE EAST AND SOUTHWESTERLY FLOW SETS UP AT
THE SURFACE. ZONAL FLOW ALOFT WILL KEEP WEATHER CONDITIONS FAIRLY
QUIET THROUGH THURSDAY...BEFORE A WEAK DISTURBANCE ALOFT BRINGS
SLIGHT RAIN CHANCES TO THE NORTH ON FRIDAY.
LONG TERM...SATURDAY THROUGH MONDAY
THE EXTENDED FORECAST STARTS WITH A ZONAL FLOW OVER THE CENTRAL
U.S...WHILE A GOOD SOUTH WIND OVER AR. THE ATMOSPHERE WILL BE WARM
AND MOISTURE ON SATURDAY...BUT WITH THE WEAK FRONTAL BOUNDARY HAVING
LIFTED NORTH...AND LITTLE UPPER ENERGY IN THE UPPER FLOW...NO
CONVECTION IS EXPECTED. SATURDAY NIGHT AND SUNDAY...BETTER UPPER
LIFT MOVES INTO THE AREA...AS THE NEXT STORM SYSTEM OUT OF THE
PLAINS MOVES TOWARD AR. CHANCE CONVECTION WILL BE IN THE FORECAST
FOR SUNDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL STAY IN THE
FORECAST THROUGH MONDAY...UNTIL THE SURFACE AND UPPER SYSTEM MOVE
THROUGH AR. AT THIS TIME THE RISK OF ANY STRONG TO SEVERE APPEARS TO
BE LOW. TEMPERATURES WILL OVERALL BE AT OR ABOVE NORMAL...UNTIL THE
COLD FRONT PUSHES THROUGH ON MONDAY AND TEMPS COOL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 60 38 68 46 / 60 10 0 0
CAMDEN AR 65 39 72 45 / 40 0 0 0
HARRISON AR 57 35 68 47 / 40 0 0 0
HOT SPRINGS AR 64 39 71 46 / 40 0 0 0
LITTLE ROCK AR 65 41 70 47 / 50 0 0 0
MONTICELLO AR 64 41 69 46 / 60 10 0 0
MOUNT IDA AR 62 36 72 46 / 30 0 0 0
MOUNTAIN HOME AR 59 36 68 46 / 40 0 0 0
NEWPORT AR 62 38 67 47 / 60 10 0 0
PINE BLUFF AR 64 42 69 46 / 50 10 0 0
RUSSELLVILLE AR 64 36 71 45 / 40 0 0 0
SEARCY AR 62 38 67 43 / 50 10 0 0
STUTTGART AR 63 40 67 46 / 60 10 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&
AVIATION...64
Hazardous weather outlook, Apr 8, 11:15 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CDT TUE APR 8 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1215 PM CDT TUE APR 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SYSTEM ALOFT WILL TRIGGER SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS THIS AFTERNOON. COLD AIR ALOFT IS ASSOCIATED WITH THE
SYSTEM...AND THAT WILL MAKE IT EASIER FOR ICE TO FORM IN DEVELOPING
STORMS. GIVEN THIS...SOME STORMS COULD PRODUCE SMALL HAIL.
NORTHWEST WINDS WILL INCREASE...WITH SPEEDS FROM 15 TO 20 MPH. GUSTS
COULD EXCEED 30 MPH IN PORTIONS OF CENTRAL AND EASTERN ARKANSAS.
THE STORM SYSTEM WILL EXIT THE REGION THIS EVENING...WITH ALL
PRECIPITATION ENDING. WINDS WILL ALSO DIMINISH AND WILL BECOME
LESS GUSTY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MOSTLY DRY WEATHER IS IN THE FORECAST THROUGH THE FIRST PART OF THE
WEEKEND...WITH A WARMING TREND EXPECTED. GOOD RAIN CHANCES WILL
RETURN ON SUNDAY AND MONDAY AS A SLOW MOVING COLD FRONT ARRIVES FROM
THE NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59/46
In the hours before
Special weather statement, Apr 8, 10:59 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 AM CDT TUE APR 8 2014
ARZ054-055-062-063-081730-
CLEVELAND AR-DALLAS AR-GRANT AR-HOT SPRING AR-
1159 AM CDT TUE APR 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOT SPRING...SOUTHERN
GRANT...NORTHEASTERN DALLAS AND NORTHWESTERN CLEVELAND COUNTIES UNTIL
1230 PM CDT...
AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES NORTH OF THIEL...OR 12 MILES SOUTHEAST
OF MALVERN...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JENKINS FERRY STATE PARK... THIEL...
POYEN... LEOLA... LAMONT...
DOGWOOD... GRAPEVINE... FARINDALE...
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
&&
LAT...LON 3412 9223 3395 9241 3428 9271 3435 9262
TIME...MOT...LOC 1659Z 313DEG 20KT 3425 9258
46
Special weather statement, Apr 8, 11:07 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1207 PM CDT TUE APR 8 2014
ARZ055-062-063-081735-
CLEVELAND AR-DALLAS AR-GRANT AR-
1207 PM CDT TUE APR 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT...NORTHEASTERN
DALLAS AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 1230 PM CDT...
AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DOGWOOD...OR 10 MILES SOUTHWEST OF
SHERIDAN...MOVING SOUTHEAST AT 30 MPH.
DIME TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JENKINS FERRY STATE PARK... THIEL...
DOGWOOD... GRAPEVINE... FARINDALE...
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3417 9223 3399 9238 3423 9264 3430 9259
TIME...MOT...LOC 1707Z 307DEG 20KT 3423 9254
46
Thunderstorm Wind, Johnson
- When
- April 8, 12:15 PM CST
- Where
- Johnson County, Clarksville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Social Media
- Coordinates
- 35.470, -93.470
Thunderstorm winds blew down trees and power lines. A few of the trees landed on houses.
Thunderstorm Wind, Pope
- When
- April 8, 12:42 PM CST
- Where
- Pope County, Russellville
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 35.280, -93.130
Thunderstorm winds blew down trees and power lines.
Thunderstorm Wind, Conway
- When
- April 8, 1:05 PM CST
- Where
- Conway County, 1.14 mi SW of Petit Jean State Park
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.120, -92.916
Thunderstorm wind gusts were measured at 65 mph and 67 mph.
Thunderstorm Wind, Garland
- When
- April 8, 1:28 PM CST
- Where
- Garland County, Hot Spgs
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $100,000
- Reported by
- ASOS
- Coordinates
- 34.500, -93.050
Trees and power lines were blown down. A few of the trees landed on houses.
Thunderstorm Wind, Clark
- When
- April 8, 1:43 PM CST
- Where
- Clark County, Arkadelphia
- Measured
- 47 kt (54 mph) measured gust
- Property damage
- $150,000
- Reported by
- AWSS
- Coordinates
- 34.120, -93.070
Thunderstorm winds blew down trees and power lines. A few of the trees fell on houses.
Thunderstorm Wind, Saline
- When
- April 8, 2:00 PM CST
- Where
- Saline County, Benton
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Social Media
- Coordinates
- 34.570, -92.580
Thunderstorm winds blew down trees and power lines.
Thunderstorm Wind, Dallas
- When
- April 8, 2:00 PM CST
- Where
- Dallas County, Sparkman
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 33.920, -92.850
Thunderstorm winds blew down trees and power lines.
Thunderstorm Wind, Pulaski
- When
- April 8, 2:11 PM CST
- Where
- Pulaski County, Little Rock
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $150,000
- Reported by
- ASOS
- Coordinates
- 34.730, -92.280
Thunderstorm winds blew down trees and power lines. A few of the trees landed on houses.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Mississippi, April 8, 2014$83,000 · 1.5 in hail · 11 events
- Damaging Winds in Mississippi, April 8, 20141 injured · $61,000 · 60 kt wind · 3 events
- Flood in Alabama, April 8 to 9, 2014$50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, April 8, 20149 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, April 8, 20148 events
- Hail in Louisiana, April 8, 20141 in hail · 7 events
- Flooding in New York, April 8 to 11, 2014$11,000 · 2 events
- Hail and Damaging Wind in Louisiana, April 8, 2014$7,000 · 1 in hail · 3 events
- Hail in Mississippi, April 8, 20140.88 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 8, 20142 events
- Flood in New Hampshire, April 8 to 10, 20141 event
- Damaging Wind in Louisiana, April 8, 201452 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501457, 501451, 501459, 501458, 501454, 501455, 501456, 501453.